Hi everyone, I am in this situation now that is extremely hard for me to deal with and I know there's not much anyone on the internet can do but maybe someone could give me some encouraging advice.
At age 20 I went to the doctor because I was having headaches and bad anxiety attacks. Now keep in mind I have no insurance and I'm a father of a little girl along with my wife. Times are rough in the job category so I didn't have a lot of money and things were stressful so I went to a clinic for low income patients.
My practitioner is the doctor I was seeing for quite some time and he tried many different medications for the pain and anxiety, including, Klonopin, Hydrocodone, Anti-Depressants and such. I hated the way those made me feel because I don't like the "high" feeling. Finally he gave me a prescription of Tramadol and it seemed like we had found a miracle drug because it solved my headache problem and anxiety.
My headaches were the type of headaches that I would wake up with and go to bed with. Often the headaches that will make you nauseated and stuck in bed all day. Even after taking up to 3,000mg of acetaminophen I would always still have headaches. None of the other OTC pain killers did anything for them either.
The doc had no idea why I was getting the headaches. I had a MRI done about 6 months before I saw him the first time because all of a sudden one day went blind in both eyes. The hospital had no idea why I went temporarily blind for 24 hours because their tests showed nothing.
Your symptoms sound like classic migraine with visual aura. The fact that MRI did not show any abnormality just verifies the diagnosis. Migraines should be treated prophylactically, meaning that they should be prevented. You should see a neurologist, I understand your financial difficulties, but if you live near a Medical School or an University center they may have a free or sliding scale facility. You can also take an over the counter chelated magnesium that has been found helpful for migraines. I want you to make sure that you find a good neurologist who will put you on a regiment of preventative medications, because migraines must be prevented, not treated. (I can't stress that often enough!) If you still have issues with anxiety, you must ask the neurologist to address your anxiety WITHOUT the use of barbiturates or opiates that are potentially addictive. There are both pharmacological and non-pharmacological methods of managing anxiety and migraine headaches, but you have to mention you predicament to your doctors. Tramadol is an insidious, addictive opiate that is very difficult to get off of. Please read my blog about it by clicking on my name in blue and then find it in my blogs. Exercise is a wonderful remedy for both pain and anxiety. Good luck to you and stay well.
So here I am with all this pain and no answers. Then came along the 'Miracle' of Tramadol. Like I said, it solved my anxiety and took my headaches away without getting me high. I have a strong tolerance for medication so quickly I was having to take 2 50mg tablets twice daily, a total of 200mg/daily. This dosage was working fine for me for quite some time.
Another medical problem I have developed a little over a year ago, I had a major panic attack one day out of the blue. Ever since then I have had extreme pain in my diaphragm, left side of my chest, and the back part of my ribs on both sides. Extreme pain like knives stabbing me, especially when I breathe in. Two chest Xrays, two EKGs, and a Barium swallow test later I was in the same situation. They had no idea why I'm dealing with this pain on a daily basis over a year later from one panic attack. All they can tell me is that I have some sort of Musculoskeletal disease causing the pain. At least the Tramadol helps me with this pain as well.
Now this is where I'm running into a situation that I don't know what to do. My doctor that had been prescribing me 200mg/daily tramadol for almost two years quit all of a sudden without me even getting to speak with him. Now I'm stuck with this other doctor that is there and he wants to start cutting me off the Tramadol's even though they work for me without any problems. First and only time I have seen him, he has already cut me down to 100mg/daily, (which I'm not able to do so I will be way short on my prescription this month and is causing major stress for me). He says it's because over 100mg/daily will give me seizures. Okay, well I've been on 200mg/daily for almost two years and have not had a seizure.
He's done other test on my liver and kidneys and there is no problem there. So the Tramadol's after a long trial and error process, are working and this jackass wants to just rip me off of them. I thought doctors were suppose to help people.
Worst part is that I think it has something to do with the nurses and all the major drug addicts that they have coming to this place. That is how they treat me and I've heard the nurses talking about how, "I shouldn't be on that many, that it is ridiculous". They have even told me I'm taking to many, yea the nurses. I guess these nurses here think they are doctors. Well I saw them talking to him before I saw him that day and I think they have something to do with his decision but I don't know.
This whole time "his" practitioner was prescribing me these he was signing off on them and now he's worried about me having seizures. I think there is another reason behind him wanting to take me off them.
Now I have a doctor's appointment with another doctor in my town which isn't a clinic for poor people and it's going to cost me $100 out of my pocket, hoping that I can switch to him and that he will just keep me with the same medicine that has been working. I've come to realize though that all doctors have different views on pain killers and there is no telling what he will do. I could be just pissing away $100 I could use to buy groceries. I'm not going to go through more trial and error with him either.
It just angers me that I need some doctor telling me his personal opinion and letting his morals decide on whether or not I should have this medicine that helps me get through the day.
i ran the gamut of narcotic painkillers for many years due to degenerative arthritis, multiple disk herniations, etc. i am now 60. over 10 yrs ago i was prescribed tramadol for the first time. i thought it was a miracle drug- it managed the pain, and i felt really good, not drugged and loopy like narcotics. now here i am, and i tell you the withdrawls are worse than any narcotic. they now know that tramadol is an effective anti-depressant too- something about the way it affects the brain fools it into raising seratonin levels i think. but this is a sneaky, sneaky, drug! i was so happy to be off narcitics and feeling great- i could actually function normally again. by the time i realised i had to have them, it was too late. i'm here to tell you the withdrawls are worse than any narcotic!
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.